Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Mobile, AL

July 26, 2020Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 26, 2020, 3:03 PM CDT for Santa Rosa County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2020, 3:03 PM CDT (20:03 UTC)
Expired
Jul 26, 2020, 3:30 PM CDT
In force
27 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 108 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1920 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

972 
WWUS84 KMOB 262003
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Sun Jul 26 2020
 
FLZ203-262030-
Santa Rosa Inland FL-
303 PM CDT Sun Jul 26 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 330 PM CDT...

At 303 PM CDT, the strong thunderstorm was located 8 miles north of
Point Baker, or 12 miles north of Milton, moving northwest at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3077 8728 3098 8719 3099 8717 3100 8718
      3100 8713 3085 8688 3072 8695
TIME...MOT...LOC 2003Z 113DEG 20KT 3081 8700 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:59 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 26, 2:59 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
259 PM CDT Sun Jul 26 2020

.NEAR TERM UPDATE /Now Through Monday/...Aloft, a ridge will
continue to build over the Mississippi and Ohio valley regions as
well as the southern portion of New England and most of the
southeastern CONUS. This ridge also extends westward over the
Plains. However, an upper level low is currently forming over
Louisiana and southern Mississippi - related to Tropical Storm
Hanna now over southern Texas. Meanwhile, a northern stream trough
will begin to amplify and dig down through the northern CONUS
towards the Great Lakes and upper Ohio Valley regions. This
trough, combined with the low over Lousiana, will break down the
ridge into two parts through Monday. One portion of the ridge will
persist over the Desert Southwest and parts of the
central/southern Plains. The other portion of the ridge will build
over Florida, Georgia, the Carolinas, and over the Atlantic. At
the surface, high pressure will persist over the southeastern
CONUS today and into Monday. However, by Monday evening, a cold
front will begin to progress southeast over the upper Mississippi
and Ohio valleys.

Current radar shows numerous showers with embedded storms ongoing
over southern Mississippi and southeast Louisiana (including the
adjacent Gulf waters). Showers and storms also developed earlier
this afternoon north of Panama City and are moving northwest over
the western Florida Panhandle. Additionally, PWATs this afternoon
are generally between 1.8-2.1 inches with MLCAPE around 1500 J/kg.
Hi-Res model guidance suggests this scattered shower and storm
activity will continue, filling in over southwest Alabama and south-
central Alabama through this afternoon and into early this evening.
This has actually already begun with isolated showers forming over
south-central Alabama. The main threats will be gusty winds,
downpours, and frequent lightning with the stronger storms. Some
ponding of areas is possible as well due to saturated soils from
recent rains. This is especially true over portions of the western
Florida Panhandle that saw a decent amount of rain yesterday.

Showers and storms will then decrease through this evening and
overnight tonight; although, activity will ramp up once again late
tonight/early Monday morning over the Gulf waters. Monday then looks
to be a fairly wet day for most areas. PWATs Monday afternoon will
increase to be between 2-2.3 inches area-wide as tropical moisture
is ushered back into the region from the developing upper level low
(energy remnants of Tropical Storm Hanna). Model MLCAPE values look
to range anywhere from 700 J/kg to over 1500 J/kg and SBCAPE values
between 1500-2000 J/kg. Upper level steering flow will also be very
weak, resulting in the potential for training storms. The Weather
Prediction Center has thus outlooked portions of southeast
Mississippi, southwest Alabama, and the western Florida Panhandle in
a marginal risk of excessive rainfall through Monday.

Lows tonight will then be in the lower 70s north of I-10 and in the
mid 70s south. Highs tomorrow will likely be cooler than we've seen
recently due to cloud cover and showers/storms. Temperatures will
likely be in the lower to mid 80s over southeast Mississippi and
coastal Alabama, with highs in the upper 80s elsewhere. Some areas
may reach 90 degrees over south-central Alabama.

Lastly, due to swell heights around 2.5 feet and swell period at 6
seconds observed early this afternoon, extended the HIGH RISK of rip
currents through late tonight. A MODERATE RISK of rip currents then
follows. /26

&&

.SHORT TERM /Monday night Through Wednesday night/...A broad upper
trof over the Great Lakes region is initially weakly connected
with a modest upper trof over the lower Mississippi River valley.
These two upper trof features separate during the period, with the
northern upper trof moving slowly into the interior northeast
states while the southern modest upper trof continues slowly
westward, potentially dissipating upon moving into Texas. An upper
ridge over the extreme southeast states and eastern Gulf
meanwhile gradually expands westward through Wednesday night
across the north central Gulf and southern portion of the adjacent
coastal states. A surface ridge which extends from the western
Atlantic into the eastern Gulf slowly strengthens and expands
westward into Texas during the period and maintains a moist south
to southwest flow over the forecast area. Precipitable water
values Monday night will be 2.0-2.25 inches with similar values
continuing into Tuesday, then subsidence associated with the
slowly building upper ridge leads to precipitable water values
dropping to 1.7-2.0 inches on Wednesday, then a bit lower
Wednesday night. A diurnal convective cycle is expected through
the period, although high pops on Tuesday (mostly categorical)
will trend a bit lower to mostly likely pops on Wednesday due to
the somewhat less favorable convective environment, and even lower
pops may be warranted. Highs on Tuesday will be in the mid to
upper 80s then highs mostly in the upper 80s follow for
Wednesday. Lows each night range from the lower 70s inland to the
mid/upper 70s at the coast. A moderate risk of rip currents is
expected through the period. /29

&&

.EXTENDED TERM /Thursday Through Sunday/...While the upper trof over
the northeast states weakens and moves off into the western Atlantic
through Saturday, a well defined shortwave over the central Plains
advances eastward and amplifies into an upper trof oriented near the
Mississippi River valley.  The upper ridge over the northern Gulf
and adjacent coastal areas meanwhile gradually weakens and retreats
into the eastern Gulf, possibly even further east, then the overall
pattern remains fairly similar through Sunday although the upper
trof looks to weaken a bit.  A pair of surface lows initially
present over Oklahoma and Missouri advance eastward across the east
central states and may bring a weak surface trof into the forecast
area on Sunday.  A surface ridge remains in place along the northern
Gulf through the period, although may weaken on Sunday as the
potential weak surface trof approaches from the north.  Deep layer
moisture looks to be at a relative minimum on Thursday and Friday
with precipitable water values of 1.3-1.7 inches, then steadily
increases through Sunday with the development/approach of the upper
trof to around 2.0 inches, possibly a bit higher.  Expect a diurnal
convective cycle to continue each day and have gone with chance pops
each day, although coverage may be isolated at best Thursday and
Friday. /29

&&

.MARINE...No impacts are expected to the marine area through at
least midweek. However, winds, waves, and seas are expected to be
locally higher in and near any storms that develop. /26

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 1 AM CDT Monday for ALZ265-266.

FL...High Rip Current Risk until 1 AM CDT Monday for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 26, 1:31 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
131 PM CDT Sun Jul 26 2020

FLZ205-206-261900-
Okaloosa Inland FL-Okaloosa Coastal FL-
131 PM CDT Sun Jul 26 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 200 PM CDT...

At 131 PM CDT, the strong thunderstorm was located 6 miles northeast
of Niceville, moving west at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central
Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3054 8661 3071 8652 3065 8639 3051 8639
TIME...MOT...LOC 1831Z 110DEG 6KT 3059 8640
Special weather statement, Jul 26, 2:22 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Sun Jul 26 2020

FLZ203>205-262000-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
222 PM CDT Sun Jul 26 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 300 PM
CDT...

At 221 PM CDT, the strong thunderstorm was located 10 miles southwest
of Baker, or 12 miles southwest of Crestview, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Milton, Bagdad, Point Baker and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3083 8703 3074 8666 3056 8669 3056 8699
      3057 8698 3058 8699 3058 8700 3060 8702
      3059 8703 3057 8700 3056 8701 3056 8708
TIME...MOT...LOC 1921Z 097DEG 13KT 3067 8676
Special weather statement, Jul 26, 2:59 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
259 PM CDT Sun Jul 26 2020

FLZ203-262045-
Santa Rosa Inland FL-
259 PM CDT Sun Jul 26 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA COUNTY UNTIL 345 PM CDT...

At 258 PM CDT, the strong thunderstorm was located over Point Baker,
or 5 miles northwest of Milton, moving west at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3062 8726 3063 8725 3063 8726 3064 8726
      3066 8727 3071 8727 3072 8728 3084 8726
      3077 8701 3063 8705 3062 8707 3061 8719
TIME...MOT...LOC 1958Z 093DEG 8KT 3069 8710
Special weather statement, Jul 26, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Sun Jul 26 2020

FLZ203-262030-
Santa Rosa Inland FL-
303 PM CDT Sun Jul 26 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 330 PM CDT...

At 303 PM CDT, the strong thunderstorm was located 8 miles north of
Point Baker, or 12 miles north of Milton, moving northwest at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3077 8728 3098 8719 3099 8717 3100 8718
      3100 8713 3085 8688 3072 8695
TIME...MOT...LOC 2003Z 113DEG 20KT 3081 8700

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:29 PM CDTSpecial Marine WarningMOB61 min
Jul 26, 3:23 PM CDTSpecial Weather StatementMOBMobile37 min
Jul 26, 3:38 PM CDTSpecial Weather StatementMOBEscambia37 min
Jul 26, 4:14 PM CDTSpecial Weather StatementMOBBaldwin31 min
Jul 26, 4:17 PM CDTSpecial Weather StatementMOBCrenshaw43 min
Jul 26, 4:46 PM CDTSpecial Weather StatementMOBBaldwin29 min
Jul 26, 5:14 PM CDTSpecial Weather StatementMOBWashington46 min
Jul 26, 6:10 PM CDTSpecial Weather StatementMOBClarke50 min
Jul 26, 1:31 PM CDTSpecial Weather StatementMOBOkaloosa29 min
Jul 26, 2:22 PM CDTSpecial Weather StatementMOBSanta Rosa38 min
Jul 26, 2:59 PM CDTSpecial Weather StatementMOBSanta Rosa46 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.